Alert archive / Florida / Red Flag Warnings in 2018
Red Flag Warning 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Mar 7, 2018, 2:54 AM EST for 8 counties in Florida. It took effect at Mar 7, 2018, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2018, 2:54 AM EST (07:54 UTC)
- In effect from
- Mar 7, 2018, 12:00 PM EST
- Expired
- Mar 7, 2018, 7:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Duval County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 63 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800 WWUS82 KJAX 070754 RFWJAX URGENT - FIRE WEATHER MESSAGE National Weather Service Jacksonville FL 254 AM EST Wed Mar 7 2018 FLZ020>025-030>033-035>038-040-124-125-072200- /O.UPG.KJAX.FW.A.0001.180307T1600Z-180307T2300Z/ /O.NEW.KJAX.FW.W.0001.180307T1700Z-180307T2200Z/ Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval- 254 AM EST Wed Mar 7 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON FOR LOW HUMIDITY...BREEZY WINDS...AND HIGH ERC VALUES FOR FIRE WEATHER ZONES 020, 021, 022, 023, 024, 025, 030, 031, 032, 033, 035, 036, 037, 038, 040, 124, AND 125... The National Weather Service in Jacksonville has issued a Red Flag Warning, which is in effect from noon today to 5 PM EST this afternoon. * AFFECTED AREA...Fire weather zones 020, 021, 022, 023, 024, 025, 030, 031, 032, 033, 035, 036, 037, 038, 040, 124, and 125. * WIND...West northwest winds 10 to 15 mph with frequent gusts to 20 to 25 mph. * HUMIDITY...23 to 28 percent from the late morning through late afternoon hours. * ENERGY RELEASE COMPONENT (ERC)...26 to 32 units. * IMPACTS...any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions will occur in the warning area. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
912 WWUS82 KJAX 071833 RFWJAX URGENT - FIRE WEATHER MESSAGE National Weather Service Jacksonville FL 133 PM EST Wed Mar 7 2018 FLZ020>025-030>033-035>038-040-124-125-072200- /O.NEW.KJAX.FW.A.0002.180308T1700Z-180308T2300Z/ /O.CON.KJAX.FW.W.0001.000000T0000Z-180307T2200Z/ Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval- 133 PM EST Wed Mar 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR LOW HUMIDITY...BREEZY WINDS...AND HIGH ERC VALUES FOR FIRE WEATHER ZONES 020, 021, 022, 023, 024, 025, 030, 031, 032, 033, 035, 036, 037, 038, 040, 124, AND 125... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR LOW HUMIDITY...BREEZY WINDS...AND HIGH ERC VALUES FOR FIRE WEATHER ZONES 020, 021, 022, 023, 024, 025, 030, 031, 032, 033, 035, 036, 037, 038, 040, 124, AND 125... * AFFECTED AREA...Fire weather zones 020, 021, 022, 023, 024, 025, 030, 031, 032, 033, 035, 036, 037, 038, 040, 124, and 125. * WIND...West northwest winds 10 to 15 mph with frequent gusts to 20 to 25 mph. * HUMIDITY...23 to 28 percent from the late morning through late afternoon hours. * ENERGY RELEASE COMPONENT (ERC)...26 to 32 units. * IMPACTS...any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions will occur in the warning area. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
450 WWUS82 KJAX 071841 RFWJAX URGENT - FIRE WEATHER MESSAGE National Weather Service Jacksonville FL 141 PM EST Wed Mar 7 2018 FLZ020>025-030>033-035>038-040-124-125-080000- /O.EXT.KJAX.FW.W.0001.000000T0000Z-180308T0000Z/ /O.CON.KJAX.FW.A.0002.180308T1700Z-180308T2300Z/ Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval- 141 PM EST Wed Mar 7 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING FOR LOW HUMIDITY...BREEZY WINDS...AND HIGH ERC VALUES FOR FIRE WEATHER ZONES 020, 021, 022, 023, 024, 025, 030, 031, 032, 033, 035, 036, 037, 038, 040, 124, AND 125... ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR LOW HUMIDITY...BREEZY WINDS...AND HIGH ERC VALUES FOR FIRE WEATHER ZONES 020, 021, 022, 023, 024, 025, 030, 031, 032, 033, 035, 036, 037, 038, 040, 124, AND 125... * AFFECTED AREA...Fire weather zones 020, 021, 022, 023, 024, 025, 030, 031, 032, 033, 035, 036, 037, 038, 040, 124, and 125. * WIND...West northwest winds 10 to 15 mph with frequent gusts to 20 to 25 mph. * HUMIDITY...23 to 28 percent from the late morning through late afternoon hours. * ENERGY RELEASE COMPONENT (ERC)...26 to 32 units. * IMPACTS...any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions will occur in the warning area. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
656 WWUS82 KJAX 080002 RFWJAX URGENT - FIRE WEATHER MESSAGE National Weather Service Jacksonville FL 702 PM EST Wed Mar 7 2018 FLZ020>025-030>033-035>038-040-124-125-080900- /O.EXP.KJAX.FW.W.0001.000000T0000Z-180308T0000Z/ /O.CON.KJAX.FW.A.0002.180308T1700Z-180308T2300Z/ Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval- 702 PM EST Wed Mar 7 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR LOW HUMIDITY...BREEZY WINDS...AND HIGH ERC VALUES FOR FIRE WEATHER ZONES 020, 021, 022, 023, 024, 025, 030, 031, 032, 033, 035, 036, 037, 038, 040, 124, AND 125... ...RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING FOR LOW HUMIDITY...BREEZY WINDS...AND HIGH ERC VALUES FOR FIRE WEATHER ZONES 020, 021, 022, 023, 024, 025, 030, 031, 032, 033, 035, 036, 037, 038, 040, 124, AND 125... * AFFECTED AREA...Fire weather zones 020, 021, 022, 023, 024, 025, 030, 031, 032, 033, 035, 036, 037, 038, 040, 124, and 125. * WIND...Northwest winds increasing to 10 to 15 mph shortly after sunrise on Thursday. West northwest winds increasing to near 15 mph during the afternoon hours. * HUMIDITY...23 to 28 percent during the afternoon hours on Thursday. * ENERGY RELEASE COMPONENT (ERC)...28 to 35 units on Thursday. * IMPACTS...any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Nelson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 6, 9:08 PM EST, 5 hours 46 minutes earlier.
Area forecast discussion, Mar 6, 9:08 PM EST, 5 hours 46 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
908 PM EST Tue Mar 6 2018
...COOLER AND BREEZY WEDNESDAY WITH DANGEROUS FIRE WEATHER
CONDITIONS DEVELOPING BY LATE WEDNESDAY MORNING...
.UPDATE...
Prefrontal showers and thunderstorms have largely dissipated as
they pass over the region with the Gulf precipitation remaining
maritime based and making little progress inland. A narrow band of
showers is situated along the immediate frontal system which
extends over southeast Georgia just northwest of Hazlehurst. The
front will sweep across the region overnight with a few brief
showers but mainly accompanied by a wind shift to the west and
northwest. The lack of precipitation tonight is bad news for
tomorrow as relative humidity values drop and winds increase by
late morning. This should lead to a significant wild fire threat
Wednesday afternoon and we currently have a Fire Weather Watch in
effect for that possibility.
&&
.AVIATION...
Mostly mid and high level cloudiness ahead of the front with
ceilings between 8 and 12 KFT. A brief band of low cloudiness
between 3 and 5 kft will accompany the cold front as it sweeps
east overnight and possibility a brief shower. Right now will keep
the showers in the vicinity of the major fields. Winds will shift
to the west and northwest behind the front and become gusty
Wednesday afternoon.
&&
.MARINE...
Winds will shift to the west and then northwest as the front
sweeps offshore in the predawn hours on Wednesday. With a
deepening low off the mid Atlantic the gradient will support Small
Craft Advisory conditions over the coastal waters tomorrow through
Friday. Later in the week a strong high pressure system will build
across the region with winds and seas slowly subsiding.
Rip Currents: A moderate risk of rip currents will continue
overnight. Surf will be in the 3 to 5 foot range into Wednesday
morning due to the remaining swell from the large ocean storm last
weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 46 63 37 59 / 60 0 0 0
SSI 52 65 42 58 / 50 0 0 0
JAX 52 67 40 63 / 50 0 0 0
SGJ 55 68 42 62 / 70 0 0 0
GNV 51 69 39 63 / 80 0 0 0
OCF 52 70 40 64 / 90 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from Wednesday morning through Wednesday
afternoon for Alachua-Baker-Bradford-Clay-Coastal Duval-
Coastal Nassau-Columbia-Flagler-Gilchrist-Hamilton-Inland
Duval-Inland Nassau-Marion-Putnam-St. Johns-Suwannee-Union.
GA...None.
AM...Small Craft Advisory until 4 PM EST Thursday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory until 4 AM EST Thursday for Coastal waters
from Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM.
&&
Sandrik/Nelson/McGinnisThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:10 AM EST | Rip Current Statement | JAX | Duval, Flagler, Nassau | 16 hr |
| Mar 7, 1:33 PM EST | Fire Weather Watch | JAX | Baker, Bradford, Duval, Flagler, Gilchrist, Nassau and 2 more | 13 hr |
Nearby
Red Flag Warnings in Florida, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.